Stopping zoladex and aromasin

Hi all,

I stopped my hormone treatment in May. I managed 2.5 years so half way with the zoladex, and I should be on tamoxifen now but am not taking it.

i am sick of side effects. Since stopping I don’t have the constant hot flushes, I feel less dry shrivelled and old, no more urethritis, no more insomnia, somehow I am more alive again. Even my skin looks plumper and healthier.

i still have zero libido and low energy. I want to be on my own a lot.  Also I have had the heaviest period ever for two months now - I’m surprised I’m not anaemic though I do feel dizzy at times.

Anyone else who has stopped zoladex - how did you feel after and any regrets?

i know I’m taking a risk as I had aggressive hormone positive stage 2-3 cancer(3 nodes affected) but I was sick of just existing and wanted my feelings and energy and will to live back. 

Hi Cathy

My situation is similar to yours. I was diagnosed in 2017 and had positive nodes and was put on Tamoxifen (I was perimenopausal) and monthly zoladex injections for 3 years. There seems to be conflicting advice on how long someone should take zoladex I have heard 2, 3 or 5 years so I think you have done well to go 2.5 years. I haven’t noticed any difference in side effects since stopping Zoladex (November 2020) apart from my hair seems to be a little thicker. My experience is that Tamoxifen is doable. Yes I get side effects (hot flushes, irritability, cramp etc) but I will persist with the medication for as long as I can. Sometimes changing brands can help with side effects. 

As you have had a heavy period and feel dizzy I think you should contact your breast cancer nurse/team to see what they say?

Regards Michele x

I can understand completely that feeling of being fed up with the feeling grotty from side effects.  I gave up on letrozole as i was so depressed and was moved to aromasin.  After a year i got hand problems so took a break. Now I am trying taking it on alternate days to see if i can tolerate it.

I was thought  to have gone through the menopause but just before starting letrozole i had a period so was put on zoladex. After 2 years it was stopped and my hormone levels checked which confirmed i was now officially through the menopause.  However 9 months later i have just started bleeding.  Didn’t think this was possible.  It may just be a blip but i feel cheated.  I am 57, gone through chemo twice so why am i still bleeding?

Anyone else had similar? Really don’t want to go back to monthly injections.